Night sweats anyone?

I have terrible side effects to my meds, night sweats. My doc said there's nothing he can give to stop them but I was wondering if someone has any good ideas on managing them. I hate sleeping in bed clothes because I feel strangled. My skin is starting to break down where I'm waking up in a cold wet bed. I sleep on a towel when it's bad. I get a period of a about 2 weeks very 6 weeks when I wake up drenched. AND IT'S BIT BECAUSE IM TOO HOT as everyone keeps bloody suggesting!

14 Replies

oldestnewest
  • What type of medication causes these sweats?

  • Citalopram, but it seems to be worst when I need to take meds for break through pain. I don't want to stop taking citalopram because its working so well and I do have a reducing regime planned in the future not ready for it yet. I was just wondering if there's something I can do in the meantime.....?

  • Hi Roisin, sorry you are not so well. What is wrong with you, and what other medication are you on?? I am surprised the GP is no help. Often paracetamol makes you sweat, but not to that extent.Only wear cotton next to your skin and cotton bed linen. You poor thing. Get back in touch, Regards Moggiemay xx

  • I have scoliosis and spondylothesis, I had an l5-s1 fusion with bone graft in 2010. I just got progressively worst, the bone graft site (pelvis) never healed, as a result of the change in posture my sacral joints are inflamed. They also think the degeneration has moved down into my pelvis and they think I have arthritis in my hips..... All at the grand age of 24 :-)

    I'm currently on amitriptyline, tramadol sr, oromorph for break through pain (which I've needed quite regularly recently as we've moved house). I have cotton bed linen though currently sleep on a towel, which seems to help. It's just annoying me. Pain wise I've never been better and once life has settled with the new house I have reducing regime ready to go so I know long term things will resolve. I'm just thinking more about a good night sleep tonight! :-)

    Thanks for you help

  • Hi Roisin, thank you for the reply, The combination of the Tramadol and the Ora Morph could make you sweat,Monitor things when you cut the dose,You have had a tough time, Have you had this condition since childhood? I am concerned that the wound on your pelvis has never healed. Do you have to have dressings on this?Have you had a bone scan to perhaps exclude osteoporosis. I suppose you have had your share of Antibiotics I take it that the pain is in your back? If it is have you tried Lidocaine Patches / Versatis, they are local anaesthetic just what the dentists give you. Get back to me Roisin, I have an other couple of ideas!!

    Take care Regards Moggiemay xx

  • I must admit I have spondylosis too I had a lower spinal fusion done in 1993 but that didnt work and they put a screw through the nerve in my leg whilst doing it which has to stay there cos its too dangerous to take out due to the damage it would cause. I also have arthritis in my knees and jaw so like you am on many meds, I get itching due to the heat for which I take citirizine, when I asked about the something for the sweating I was told there's nothing, so I went out and bought a mobile air con unit (£100) and have that on at night which really helps. Hope everything goes well.

  • This may sound daft but women who have been or are menopausal might have some advice for you. My "trick" for night flushes was to have an ice pack in a bowl at bedside. Even just reaching my hand into it cooled me down quickly. The pack usually stayed cold enough to be useful at the worst period of the night.

  • Maybe use a barrier cream like sudocrem on the more easily damaged areas of skin. Sweat can cause a rash like nappy rash. If the skin breaks down then infection is a danger.

    Silk is cooler than cotton (also warmer than cotton) is good for the skin but I don't know how it would be with sweating.

    An electric fan will help too.

  • I have a fan, but when I wake in the night it makes me colder when I kick the cover off when I'm wet. I've booked to see a practice nurse tomorrow and I'm hoping shel prescribe my some cavlon. :-/

  • I work in health and we use sage to help treat night sweats. I've not tried it myself but have seen others really benefit.

  • How do you administer it? Do I just start adding it it into my food?

  • No you can buy tablets/capsules/liquid drops at health food shops. The safe leaf liquid is normally 3 x teaspoons a day. The capsules/tablets is normally around a 300mg dose but just follow the directions. Some people suggest sage tea but I have not seen this work. If you are epileptics speak to your GP first as there is research saying it should not be used. Hope this helps.

  • That's really help full thank you. It's what I was thinking of so I will give it a try. To I need to take it all the time or just when the night sweats start?

  • Your welcome, I hope it works for you. I think you take when you are experiencing the night sweats but check the directions on the bottle. All the best.

You may also like...